HIV and CNS stimulation
Mar 24, 2006
I am presently on Kaletra, 3TC, Viramune and tenofovir, I am finding that when I exercise even minimally in the day I have difficulty with insomnia (early awakening) the following night. I did a sleep study at a reputable lab and they determined that I have a mild form of Restless Leg syndrome and prescribed clonazepam. That has helped to some degree but I still find I am waking up after 5.5 or 6 hrs feeling mentally unrested albeit physically less sore. I believe that the HIV meds are interacting with my body to produce this kind of stimulation because it happens consistently and repeatedly. I am concerned about taking clonazepam long term and it is helpful to some degree for my RLS. Any thoughts or suggestions around the CNS Side effects and what to do? I don't drink any stimulants, I exercise in the a.m. only, I have tried herbal remedies including melatonin (which makes me feel dopey.) I feel like I'm at the end of my rope around what to do. Any help would be greatly apreciated. Tired in Toronto
Response from Dr. Henry
I have had a large number of patients on an HIV regimen similar to yours without a clear pattern of sleep problems related to any one drug. It would be useful if you could identify if the addition of any one particular drug seem to aggravate the problem you are experiencing. Sleep can be a complicated matter even in the general (HIV-) population. I have had some patients report they are much more sensitive to caffeine when taking protease inhibitors like Kaletra so if you are a coffee/tea/soft drink consumer you might try to avoid caffeine as an experiment for several weeks. I sometimes will rotate HIV meds off and on (substituting drugs still expected to control viral replications) in a planned manner to see if a drug causing a specific bothersome side effect can be identified and then stopped. Kaletra can cause significant interations with clonazepam increasing the chances fof a side effect. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Chest Cold Mean I Have AIDS?
- Itchy Scrotum Could I Have Acute HIV Infection
- Probability Of Getting HIV From Sex With A Prostitute
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Dizziness After Licking Vagina Worried I Have HIV
- Groin Pain After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.